Question about bright light therapy

Discussion in 'Fibromyalgia Main Forum' started by Michelle_NZ, Apr 16, 2006.

  1. Michelle_NZ

    Michelle_NZ New Member

    Hi everyone

    I have been trying bright light therapy for the last 10 days or so to try and reset my ciracdian rhythms.

    Since I started it, I've been getting migraine headaches in the afternoons - usually from 12pm or 2pm onwards.

    Has anyone else experienced this?

    I'm using the light for 60 mins each morning from 7.30am - 8.30am.

    Thanks
  2. Michelle_NZ

    Michelle_NZ New Member

    Oh dear - I have been looking right into the light!

    Thanks for the tips
  3. Michelle_NZ

    Michelle_NZ New Member

    Did you get the headache straight away after using the light? Or was it delayed?

    I seem to be getting the headaches in the afternoon after using the light in the morning.

    Thanks
  4. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    The manufacturers instructions shoiuld have had that warning. Light therapy isn't about having it shine directly onto your eyeballs, it works by simulating the angle of natural sunlight. So you want the light above and to the front of you, like the sun would be if you were outside. The adrenal and pineal glands are directly stimulated and benefit from sunlight on the eyes. Light therapy studies say the light needs to be actually hitting the bottom of our eyelids. YOu sit in front and somewhat under it, and do stuff, like tinker on pc, prepare food, talk on the phone, and you just glance at it sometimes.

    I love my desk lamp, because I put it on the counter beside my laptop and it is portable and has a flexible neck, so I can angle it how I need it.

    An hour is really long too. Everyone needs to play w/ how long and when they need to use it. Some people actually need it at night. I use mine about 30-45 mins after I get up, it helps to wake me up much faster, but I need to be a bit ungrogged to take the light. I only do 20 mins in the morn and another 10 mins in the late afternoon when my cortisol starts crashing to wake me up. If I use it too long, my side effect is less common, I get super sleepy, valium-like sleepy. This is from producing too much serotonin, which Im very sensitive to, I can't take SSRI's either. Light therapy research says, a briefer session can be just enough to shut off misplaced melatonin production in the day or morning when we want to be awake, and a longer session will actually produce more serotonin. The more common symptom of too much serotonin, is jitters and headache, probably what's happening to you.


    Jeanne
  5. jakeg

    jakeg New Member

    I think you may want to read the article that is posted about Eye cells that don't see, but regulate article on light.


    Jake